Jump to content

Melatonin For Sleep


momdi
 Share

Recommended Posts

Like you mentioned, it kind of varies by person. I'm not sure if I'm hyperadrenergic, as I do have lot of adrenaline rush senation issues and lots of things that seem to fall towards that, but maybe that isn't why I didn't do well with melatonin. I guess if you decide to give it a try, cute the dose down at first to see how the reaction to it goes. A lot of people do really well on it. I felt very lifeless and short of breath from it and had more tachy - just very unwell feeling. I drank a lot of water to get it out of my system quicker afterwards. It all depends on how ones body deals with it. Hope it will work and give your son some needed rest. Also, what sometimes works for me, is Tylenol PM - only 1/2 of a pill due to sensativities. It seems to somewhat calm down my system when it's wound up.

- Tammy

Link to comment
Share on other sites

10 mg of melatonin?????? are you sure?

That is an extremely HIGH DOSE. it comes in small mcg doses or the common, 3mg.

3mg is safe for short term use...long term use if you have endocrine check ups. It can mess with the hormones, pituitary I think and should not be taken daily LONG TERM.

if you do..take the LOWER microgram doses.

I have NEVER EVER heard of 10 mg and I used to see a sleep specialist for YEARS.

Try the lower dose...it may take several days to help rest the pineal gland and the circadium rhythm.

Also get pure melatonin..not the stuff with a bunch of herbs or something added.

Good luck.

:)

Here is a site that mentions SMALL doses but really high ones for certain studies..still this is a HORMONE and I would never take higher than three...this link mentions breaking the 3mg pill up.

I am STUNNED a doctor would recommend such a dangerous amount. He had to have meant 1 mg.

http://www.raysahelian.com/melatonin.html

Link to comment
Share on other sites

My mom and I both take 10mg of Melatonin. She takes it every night, I don't, just when I need it. But we get the bottle with 5mg pills in it and take 2, which my cardio has said shouldn't be a problem. I get jerky feelings which kinda feel like muscle spasms or the way your body jerks when you are somewhat asleep and you jerk awake, when I take it with certain other things. So if I have prolonged problems sleeping I will take either the Melatonin or the Mirtazipine, but can't take them together.

Link to comment
Share on other sites

My thought is the same as Sophia's. 10mg seems really high. I use melatonin some of the time. I use 1mg or just a half. For me, that is usually enough, sometimes it's not. I try not to use it every night. I dont want it to effect my body's own production of melatonin. This is what works for me. Your son's situation may be totally different.

Link to comment
Share on other sites

I am just going by the SCADS of articles I have read on melatonin for OVER a decade and what has worked for me...even low doses can provoke VIVID dreaming..and like I said..it IS a hormone and should NOT be taken w/o somebody who knows what they are talking about.

My endocrinologist would be horrified if I took TEN MILLIGRAMS and for long periods of time..that can mess with many of women's hormones but to each HIS OWN.

I would never take 5-10 times a normal dose of vitamins/meds etc PERIOD. And any hormone is nothing to jerk around in my book.

Just my opinion.

Link to comment
Share on other sites

My cardio recommended I take Melatonin because my body doesn't produce enough on its own. I suffer from chronic insomnia and most nights only get between 3 and 4 hours of sleep, then there are times where I can't sleep at all for a couple of days. The Melatonin has also been shown to help people with Tinnitus as it has an ingredient in it that helps keep the ringing a little less noticeable. But I don't take it too often because of the other meds i'm on, but when the others don't work, I take it.

Link to comment
Share on other sites

Hi

I take melatonin 3mg 1/2 tablet every bedtime. It works for me without side effects. I have hyperadrenergic POTS.

I spoke with a sleep specialist last year, and he told me that melatonin is safe. He recommends a dose of 1 to 8mg at bedtime. Doctors often recommend off label indications and dosages of medications. If you want clarification of the dose that was recommended, just call your doctor's office and ask.

Karyn

Link to comment
Share on other sites

I took it a few times, at a low dose which I can't recall the exact amount...

it gave me vivid nightmares, so I stopped. I do better on ambien for sleep, but like folks say here all the time, everyone is different. With some things, you just wont know unless you try. Also, as a general rule, I start out at a smaller than normal dose.

Nina

Link to comment
Share on other sites

Melatonin was a huge help for me.

I started on 3mg, which was fine for several months until I started getting a "heavy" feeling in the morning which made getting up more difficult. At that point, I decreased to 2mg, and eventually was able to drop down to 1mg. Nowadays, I take 1mg as needed rather than every night.

I didn't notice any negative side effects or worsening of my POTS symptoms related to taking it. I'm told that if one gets very vivid dreams on Melatonin, it often (but not necessarily always) helps to just decrease the dose.

The only way for your son to see if it helps or hinders him is to try it -- we all react differently.

Best of luck!

Angela

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...